[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.175.236. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Correspondence
November 1998

Eruptive Angiomas After Treatment With Cyclosporine in a Patient With Psoriasis

Arch Dermatol. 1998;134(11):1487-1488. doi:

Cherry angiomas (CAs), also known as Campbell de Morgan spots, cherry spots, senile angiomas, or ruby spots, are the most common benign vascular proliferations. Despite their frequency, the sudden appearance of multiple CAs, an occurrence also known as eruptive angiomatosis (EA), has been rarely reported, and its etiopathogenesis is unknown. We describe a patient with psoriasis who developed EA while taking cyclosporine.

A 44-year-old man who had had psoriasis for 25 years and had followed numerous therapies for the previous 4 years, namely, psoralen–UV-A, oral retinoids, topical corticosteroids (2.5% hydrocortisone and 1% methylprednisolone acetate), tars, and emollients, came to the emergency department with a generalized psoriatic eruption involving the extremities and the inferior two thirds of his trunk. He also complained of referred arthralgias involving his lower extremities. On admission, no CAs were present on his psoriatic plaques or elsewhere. Blood cell values and the results of serum creatinine, erythrocyte sedimentation rate, urine and serum ion, and liver function tests were within normal limits. Emollient creams and tar baths were administered, and oral cyclosporine was given, 125 mg twice a day. Fifteen days after admission, cyclosporine levels in his blood were 126 ng/mL, within therapeutic range. Three weeks after his admission, the patient's psoriatic eruptions had faded, and he was released from the hospital. He continued to take cyclosporine, 125 mg twice a day.

First Page Preview View Large
First page PDF preview
First page PDF preview
×